Buprobion

Still Standing

MyPTSD Pro
It has been suggested that I consider taking Bupropion. I’ve never heard of this. Does anyone have experience with it? Is it the kind that will cause withdrawals if it is stopped? Are there side effects?
 

joeylittle

Administrator
It's been extremely helpful with my major depressive disorder. For some people it has quite strong side effects, strong enough that they can't tolerate it. Increased anxiety, problems sleeping...it's got a fairly strong "upper" effect.

The impression I've developed, from watching people try it and have problems with it, is that they didn't need it in the first place. Which makes me want to ask -
It has been suggested that I consider taking Bupropion
Do you mind sharing more on who suggested it, and what they think it would help you with?
 

Still Standing

MyPTSD Pro
It would be prescribed by the psychiatrist overseeing my care. However, it was suggested by the CSW who is his trauma team member, who I see once a week. It would be for major depressive disorder and anxiety and OCD.

I’ve been adamant that I did not want pills. I gained 40 lbs from one anti depressant year’s ago and had restless legs syndrome from another. And my son became suicidal on Prosac. So, I’m uneasy to try another medicine. But I thought it fair to inquire about other’s experiences with this drug so I can have a broader understanding about it.
 

gealach

MyPTSD Pro
Does anyone have experience with it?

Yup, I'm currently taking it. I couldn't say for sure how long I've been on it, at a guess maybe 2 years-ish. I started at 150/day and now I'm at 300/day. I haven't had any side effects while taking it, but I'm also not sure it does much of anything for me.

Are there side effects?

Stimulant/upper type side effects. But again, I haven't experienced any of those. I experienced significant weight gain with brief use of an SSRI, but I haven't experienced that with this med.

Is it the kind that will cause withdrawals if it is stopped?

This medication should not be stopped suddenly, it should be tapered down. I did try to go off it when I was at 150/day, and while I don't notice that it's actually doing anything, I was so fatigued when I stopped that I needed a nap after going from bed to couch... I could have just slept for the rest of my life and still needed a nap. So I went back on it, and shortly afterward went up to 300/day.
 

Still Standing

MyPTSD Pro
Yup, I'm currently taking it. I couldn't say for sure how long I've been on it, at a guess maybe 2 years-ish. I started at 150/day and now I'm at 300/day. I haven't had any side effects while taking it, but I'm also not sure it does much of anything for me.



Stimulant/upper type side effects. But again, I haven't experienced any of those. I experienced significant weight gain with brief use of an SSRI, but I haven't experienced that with this med.



This medication should not be stopped suddenly, it should be tapered down. I did try to go off it when I was at 150/day, and while I don't notice that it's actually doing anything, I was so fatigued when I stopped that I needed a nap after going from bed to couch... I could have just slept for the rest of my life and still needed a nap. So I went back on it, and shortly afterward went up to 300/day.
Thanks for sharing, gealach. I appreciate it. It will help in my decision about taking this drug.
 
Top